MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUOCSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUOCSE MONITORING SYS/KIT
Model Number 023-927
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that her onetouch verio reflect meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began on (b)(6) 2020 at 10:00 pm.The patient claimed obtaining blood glucose readings of "235 and 155 mg/dl" with the subject meter, performed within 20 minutes of each other.The patient manages her diabetes with unspecified insulin taken twice daily (self-adjuster).The patient denied taking any action any action with regards to her usual diabetes management regimen in response to the alleged inaccurate results.The patient reported that on the evening of (b)(6) 2020, after the alleged issue began, she "lost consciousness." the patient claimed her daughter gave her jam while she was losing consciousness and contacted the emergency medical services (ems) for assistance.The patient claimed that when ems arrived, her blood glucose tested "44 mg/dl" on the ems device and that she was advised to take more sugar and bread.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca documented that the same approved sample site was used for testing and that the correct testing process was being followed.The cca confirmed that the test strips were in good condition and that the test strip vial was intact.The cca noted the patient did not have control solution available to perform a quality control test.Replacement product was sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after obtaining alleged inaccurate results with the subject meter.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUOCSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug, 6300
SZ  6300
MDR Report Key10545583
Report Number3008382007-2020-03999
Device Sequence Number3135099
Product Code NBW
UDI-Device Identifier00353885011693
UDI-Public00353885011693
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-927
Device Lot Number4624798
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2020
Initial Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;